Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 7, 2006, 6:43 PM CDT for Webster County, Mississippi. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 6:43 PM CDT (23:43 UTC)
- Expired
- Apr 7, 2006, 7:39 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:05 PM CDT | HAIL 1.5 | 8 Nw Walthall, MS | |
| Apr 7, 7:06 PM CDT | FUNNEL CLOUD | 2 N Walthall, MS | FUNNEL CLOUD REPORTED NORTH OF WALTHALL HEADED TOWARDS MANTEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 11:34 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 072343
TORJAN
MSC155-080045-
/O.NEW.KJAN.TO.W.0044.060407T2343Z-060408T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 745 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 24 MILES WEST OF
EUPORA...MOVING EAST AT 60 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
EUPORA BY 700 PM CDT...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3357 8901 3358 8907 3355 8908 3353 8914
3355 8917 3353 8926 3348 8934 3348 8950
3372 8950 3373 8903
$$
GARRETT2 follow-up statements
000 WWUS54 KJAN 080026 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 726 PM CDT FRI APR 7 2006 MSC155-080045- /O.CON.KJAN.TO.W.0044.000000T0000Z-060408T0045Z/ WEBSTER MS- 726 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WEBSTER COUNTY... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNAD LOCATED NEAR MANTEE...OR ALONG THE NORTHEASTERN WEBSTER...SOUTHWEST CHICKASAW COUNTY LINE...MOVING EAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES TAKE SHELTER NOW IF YOU ARE IN THE PATH SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTHEAST LOUISIANA. LAT...LON 3366 8903 3363 8920 3372 8930 3373 8903 $$ BYB
000 WWUS54 KJAN 080039 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 739 PM CDT FRI APR 7 2006 MSC155-080049- /O.CAN.KJAN.TO.W.0044.000000T0000Z-060408T0045Z/ WEBSTER MS- 739 PM CDT FRI APR 7 2006 ...THE TORNADO WARNING FOR WEBSTER COUNTY IS CANCELLED... THE TORNADO CIRCULATION HAS PASSED TO THE NORTHEAST OF THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTHEAST LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3366 8903 3363 8920 3372 8930 3373 8903 $$ BYB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 7, 4:25 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 7, 4:25 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT FRI APR 7 2006 .DISCUSSION... NO NEED FOR CHANGES TO THE SHORT TERM...THE FORECAST IS ON TRACK. THE MODELS HAVE SOME SUBTLE DIFFERENCES...BUT OVERALL STILL LOOKS LIKE THE UPPER LOW WILL CONTINUE TO DIG SOUTH. STRONG SOUTHERLY WINDS CONTINUE TO BRING MOISTURE INTO THE REGION...DEWPOINTS ACTUALLY CLIMBED INTO THE MID AND UPPER 70S. RUC ANALYSIS SHOWS 3 HOUR PRESSURE FALLS FROM 3-4MB ACROSS THE AREA AND SURFACE LI VALUES WERE FROM 6-7C FROM JAN TO GLH...IN THE AREA WHERE STORMS HAVE DEVELOPED. THE BEST MOISTURE WAS ALSO IN THE SAME GENERAL AREA. SUPERCELLS HAVE STARTED TO DEVELOP...MAINLY OVER THE DELTA...WHERE THEY WERE EXPECTED TO DEVELOP INITIALLY. TRAINING STORMS MAY BRING THE FLASH FLOOD PROBLEMS PREVIOUSLY THOUGHT ALSO. THE CAP CONTINUES TO ERODE...SO THE ACTIVITY WILL INCREASE QUICKLY TO THE SOUTH AND EAST. THE LATEST SOUNDING SHOWS STEEP LAPSE RATES...A 45KT LLJ AND AT LEAST 45KTS OF SHEAR. HOWEVER MODEL SOUNDINGS MAINTAIN A CAP OVER THE SOUTHEAST UNTIL 3Z. SO EXPECTING THE AXIS TO SHIFT SOUTHEAST INTO THE CENTRAL PORTIONS OF THE CWA BY 6PM AND INTO THE EASTERN ZONES AROUND 8-9 PM. WITH STORMS DEVELOPING LATER THAN EXPECTED...NOT SURE ACTIVITY WILL END SHORTLY AFTER MIDNIGHT. HELD STORMS THROUGH MIDNIGHT FOR THE CENTRAL AND EAST AND A FEW SHOWERS THROUGH THE MORNING FOR THE EAST. BASICALLY THE FORECAST HAS HANDLED THIS SYSTEM WELL FOR THE LAST FEW DAYS...SO NEED FOR ADJUSTMENTS. NO MAJOR CHANGES MADE TO THE GOING LONG TERM FORECAST. LONG TERM MODELS AND ENSEMBLE SOLUTIONS REMAIN IN DECENT AGREEMENT THAT THE ARKLAMISS REGION WILL GENERALLY BE AWAY FROM THE FIRING LINES OF UPPER JET ENERGY THROUGH NEXT FRIDAY. THAT SAID...A FAST MOVING DISTURBANCE WILL TRY TO MAKE HEADWAY INTO THE TOP END OF AN UPPER RIDGE PROTECTING THE AREA BY WEDNESDAY. THIS FEATURE...IN COMBINATION WITH A LITTLE MOISTURE TRYING TO SNEAK IN FROM THE ARKLATEX...MAY BE ENOUGH TO GET SOME CONVECTION GOING (ESPECIALLY UP NORTH). THE UPPER RIDGE MAY REMAIN A LITTLE DIRTY THROUGH THE REMAINDER OF NEXT WEEK IN THE WAKE OF THIS INITIAL DISTURBANCE...AND WILL THEREFORE KEEP THE LOW AND SPORADIC POPS THE 00Z MEX ADVERTISED. OTHERWISE...EXPECT GENERALLY PARTLY CLOUDY (TO SOMETIMES MOSTLY CLEAR) SKIES THROUGH THE BULK OF THE EXTENDED PERIOD. TEMPERATURES WILL TEND A HAIR BELOW NORMAL THE FIRST PART OF NEXT WEEK WITH SURFACE HIGH PRESSURE IN CONTROL...BUT EXPECT A MODERATION UP TO NORMAL LEVELS (HIGHS NEAR 80/LOWS NEAR 60) DURING THE LATTER HALF OF THE PERIOD. REMAINED ALMOST RIGHT WITH 00Z MEX FOR ALL TEMPS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 70 43 71 / 85 7 0 0 MERIDIAN 63 74 41 74 / 100 19 0 0 VICKSBURG 61 69 44 71 / 60 5 0 0 HATTIESBURG 67 75 44 75 / 60 13 0 0 NATCHEZ 61 70 44 71 / 48 4 0 0 GREENVILLE 59 65 40 68 / 71 5 0 0 GREENWOOD 60 65 40 70 / 85 9 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/50
Hazardous weather outlook, Apr 7, 3:34 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082034- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 334 PM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A FEW DISTURBANCES MOVING ACROSS THE REGION HAVE SET THE STAGE FOR A SEVERE WEATHER OUTBREAK THROUGH TONIGHT. THE MAIN CONCERNS WILL BE VERY LARGE HAIL...DESTRUCTIVE WINDS AND TORNADOES. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WERE DEVELOPING JUST WEST AND NORTHWEST OF THE OUTLOOK AREA...AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT. AN AXIS OF MOISTURE AND INSTABILITY HAS SETTLED TO THE NORTH AND WEST AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SUPERCELLS WILL DEVELOP AND TRACK EAST AND NORTHEAST THROUGH THE REGION. BASEBALL OR LARGER HAIL...DESTRUCTIVE LONG TRACK TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM. AS THE STORM SYSTEM BARRELS THROUGH THE CENTRAL STATES...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR THE EASTERN PORTIONS OF THE AREA. THE GREATEST RISK FOR TORNADOES WILL SHIFT TO AREAS EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN ADDITION TO LONG TRACK TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL REMAIN A CONCERN. LATER THIS EVENING...A LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL MISSISSIPPI...MORE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND LIFE THREATENING WEATHER SITUATION. ...FLOODING... THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE LIKELY FOR NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 6:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 SSE ITTA BENA 33.46N 90.31W
04/07/2006 LEFLORE MS TRAINED SPOTTER
POWER POLES AND LINES DOWN ALONG HIGHWAY 7.
0610 PM HAIL 3 SSE ITTA BENA 33.46N 90.31W
04/07/2006 M1.75 INCH LEFLORE MS TRAINED SPOTTER
REPORTED ALONG HIGHWAY 7.
&&
19Special weather statement, Apr 7, 6:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 624 PM CDT FRI APR 7 2006 ARZ074-075-LAZ007>009-015-MSZ018-019-025>036-040-041-080300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK... ANGUILLA 624 PM CDT FRI APR 7 2006 ...MAJOR TORNADO OUTBREAK IN PROGRESS... A PARTICULARLY DANGEROUS SITUATION WILL CONTINUE INTO THE EVENING HOURS AS BASEBALL TO SOFTBALL SIZE AND LONG TRACK DAMAGING TORNADOES CONTINUE TO CROSS THE AREA. PERSONS ARE URGED TO CLOSELY MONITOR WARNINGS AND STATEMENTS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING. PERSONS ARE URGED NOT TO RIDE OUT THE STORM IN A MOBILE HOME. THERE HAS ALREADY BEEN SIGNIFICANT DAMAGE IN PARTS OF TENNESSEE AND MISSISSIPPI FROM TORNADOES AND THE POTENTIAL WILL CONTINUE FOR SEVERAL MORE HOURS. LAZ016-023>025-MSZ037>039-042>053-080300- MADISON-FRANKLIN-CATAHOULA-TENSAS-ATTALA-WINSTON-NOXUBEE-YAZOO- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...YAZOO CITY...RIDGELAND... MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON... RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR... CONEHATTA...MERIDIAN...PORT GIBSON 624 PM CDT FRI APR 7 2006 ...MAJOR SEVERE WEATHER OUTBREAK LIKELY TONIGHT... THIS IS PARTICULARLY DANGEROUS SEVERE WEATHER SITUATION WITH THE POTENTIAL FOR BASEBALL OR LARGER HAIL AND DAMAGING TORNADOES THROUGH THE EVENING AND INTO THE EARLY MORNING HOURS. ALTHOUGH THE STORMS HAVE REMAINED NORTH OF THE AREA SO FAR...IT IS ONLY A MATTER OF TIME BEFORE CONDITIONS BECOME QUITE DANGEROUS. THERE HAS ALREADY BEEN SIGNIFICANT DAMAGE IN PARTS OF TENNESSEE AND NORTHERN MISSISSIPPI FROM TORNADOES AND THE POTENTIAL WILL CONTINUE TONIGHT AS THE ACTIVITY MOVES INTO CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA. PERSONS ARE URGED TO CLOSELY MONITOR WARNINGS AND STATEMENTS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING. PERSONS ARE URGED NOT TO RIDE OUT THE STORM IN A MOBILE HOME. LAZ026-MSZ054>066-072>074-080300- CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- INCLUDING THE CITIES OF...VIDALIA...FERRIDAY...WEST FERRIDAY... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 624 PM CDT FRI APR 7 2006 ...SEVERE WEATHER ON THE WAY FOR MUCH OF THE AREA LATER TONIGHT... ALTHOUGH STORMS HAVE REMAINED WELL NORTH OF THE AREA THUS FAR...IT IS ONLY A MATTER OF TIME BEFORE STORMS MOVE SOUTH OF INTERSTATE 20 INTO SOUTHERN MISSISSIPPI LATER TONIGHT. THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EARLY MORNING HOURS SATURDAY. GOLFBALL TO BASEBALL SIZED HAIL AND ISOLATED STRONG TORNADOES ARE POSSIBLE TONIGHT ACROSS THE AREA. DAMAGING WIND GUSTS CAPABLE OF DOWNING MANY TREES AND DAMAGING ROOFS ARE ALSO POSSIBLE. PERSONS ARE URGED TO CLOSELY MONITOR WARNINGS AND STATEMENTS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING. PERSONS ARE URGED NOT TO RIDE OUT THE STORM IN A MOBILE HOME. CRAVEN
Local storm report, Apr 7, 6:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI APR 7 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0502 PM TORNADO NE OF FLANNAGAN ROAD AND VFW99.99N -999.99W
04/06/2006 WASHINGTON MS EMERGENCY MNGR
SPOTTERS REPORT FUNNEL BOBBING IN AND OUT OF LARGE NE
MOVING CELL ON THE BACK SIDE OF THE STORM. FUNNEL
EVENTUALLY REACHED THE GROUND BY SPOTTER REPORTS AND HAD A
PATH THROUGH VEGATATION ONLY. NO DAMAGE NOTD WITH THIS
POSSIBLE TORNADO TO ANY STRUCTURES IN ITS IMMEDIATE
PATH.Local storm report, Apr 7, 6:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI APR 7 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO NE OF FLANNAGAN ROAD AND VFW99.99N -999.99W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
SPOTTERS REPORT FUNNEL BOBBING IN AND OUT OF LARGE NE
MOVING CELL ON THE BACK SIDE OF THE STORM. FUNNEL
EVENTUALLY REACHED THE GROUND BY SPOTTER REPORTS AND HAD A
PATH THROUGH VEGATATION ONLY. NO DAMAGE NOTD WITH THIS
POSSIBLE TORNADO TO ANY STRUCTURES IN ITS IMMEDIATE
PATH.Local storm report, Apr 7, 6:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG GREENVILLE 33.39N 91.05W
04/07/2006 WASHINGTON MS AIRPLANE PILOT
60 MPH ESTIMATE, UNOCCUPIED TRACTOR TRAILOR TURNED OVER
ON HWY 82 WEST
0454 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E1.25 INCH WASHINGTON MS TRAINED SPOTTER
HALF DOLLAR HAIL REPORTED IN GREENVILLE
0454 PM FUNNEL CLOUD 2 S GREENVILLE 33.36N 91.05W
04/07/2006 WASHINGTON MS TRAINED SPOTTER
FUNNEL CLOUD NORTH EAST OF INTERSECTION OF HWY 454 AND
HWY 1 SOUTH.
&&
19Local storm report, Apr 7, 6:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N EUDORA 33.13N 91.26W
04/07/2006 M0.75 INCH CHICOT AR EMERGENCY MNGR
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
| Apr 7, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 65 min |
| Apr 7, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
| Apr 7, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 46 min |
| Apr 7, 4:26 PM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sunflower | 40 min |
| Apr 7, 4:39 PM CDT | Tornado Warning | JAN | Carroll, Holmes | 66 min |
| Apr 7, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 65 min |
| Apr 7, 4:43 PM CDT | Tornado Warning | JAN | Washington | 47 min |
| Apr 7, 5:03 PM CDT | Tornado Warning | JAN | Sunflower | 57 min |
| Apr 7, 5:17 PM CDT | Tornado Warning | JAN | Grenada, Montgomery | 43 min |
| Apr 7, 5:23 PM CDT | Tornado Warning | JAN | Holmes, Leflore | 52 min |
| Apr 7, 5:42 PM CDT | Tornado Warning | JAN | Humphreys | 18 min |
| Apr 7, 5:43 PM CDT | Tornado Warning | JAN | Webster | 24 min |
| Apr 7, 5:49 PM CDT | Tornado Warning | JAN | Carroll | 56 min |
| Apr 7, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 55 min |
| Apr 7, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 42 min |
| Apr 7, 6:24 PM CDT | Tornado Warning | JAN | Montgomery | 66 min |
| Apr 7, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 47 min |
| Apr 7, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.